MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm by 2mm amplatzer piccolo occluder was successfully implanted intraductally.The patent ductus arteriosus (pda) minimal diameter was measured to be 2.9mm, the pda diameter at the aortic ampulla was measured to be 6.1mm, and the pda length was measured to be 6.1mm.On the same day, it was observed that the device embolized to the left pulmonary artery.The embolized device was snared and removed in an emergency procedure.Three days later on (b)(6) 2023, a smaller 4mm by 2mm amplatzer piccolo occluder was intraductally implanted.Immediately, this device also embolized to the right pulmonary artery.Preserved flow was reported after the device embolized.Bilateral pneumothorax occurred and bilateral surgical drainage was performed.The device was not explanted due to hemodynamic instability.The patient was reported as stable and in recovery.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of embolization of the 5/2 and 4/2mm piccolo occluders was reported.A returned device assessment could not be performed as the 5/2 occluder was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the physician believed that the cause of the reported incident could have been as a result of unfavorable anatomy.However, a review of the ductal measurements as reported from the field was performed.Per the sizing table in the instructions for use, the recommended size devices for patients <2kg for the defect would have been a 4/2mm occluder.(the size of the second occluder used).Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Subsequent to the previously filed report, the following information was received: the first device embolized immediately after release from the delivery cable.The embolized device was explanted and the 4mm by 2mm amplatzer piccolo occluder was implanted also on (b)(6) 2023.The patient became hypotensive after the second device embolized and adrenaline was administered to treat the hypotension.The surgical drainage was done emergently to prevent permanent impairment or death.The second embolized device remained implanted.The patient was extubated and was reported as stable.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16448481
Report Number2135147-2023-00706
Device Sequence Number5599756
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public05415067031037
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number7580932
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown
Patient Weight2 KG